MAUDE Adverse Event Report: COOK INC MICROPUNCTURE TRANSITIONLESS STIFFENED CANNULA ACCESS SET; DYB INTRODUCER, CATHETER

COOK INC MICROPUNCTURE TRANSITIONLESS STIFFENED CANNULA ACCESS SET; DYB INTRODUCER, CATHETER
Model Number G48003
Medical Device Problem Code Material Separation (1562)
Health Effect - Clinical Codes Device Embedded In Tissue or Plaque (3165); No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 11/18/2020
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Per the medwatch report, the device is available for return; however, this has not been confirmed, and a device has not been received.Occupation = patient safety officer.This report includes information known at this time.A follow-up report will be submitted should additional relevant information become available.
 
Event or Problem Description
As initially reported via fda medwatch user facility report (b)(4), during an angiogram and intervention to address occlusion of the peripheral arteries, a wire included in a micropuncture transitionless stiffened cannula access set separated in the patient.The patient had extensive plaque in the peripheral arteries.The wire reportedly separated under a piece of plaque within the artery, leaving a one-centimeter piece of the wire in the patient.Additional information has been requested, but is unavailable at this time.
 
Additional Manufacturer Narrative
Blank fields on this form indicate the information is unknown, unavailable, or unchanged.Additional information: b5, d9, h3, h6 (annex f) d9, h3: part of the device will be returned.This report includes information known at this time.A follow-up report will be submitted should additional relevant information become available.This report is required by the fda under 21 cfr part 803 and is based on unconfirmed information submitted by others.Neither the submission of this report nor any statement contained herein is intended to be an admission that any cook device is defective or malfunctioned, that a death or serious injury occurred, nor that any cook device caused, contributed to, or is likely to cause or contribute to a death or serious injury if a malfunction occurred.
 
Event or Problem Description
Additional information was received 16feb2021 and 23feb2021.The access site was not scarred and resistance was not encountered.It s unknown if the wire was manipulated or removed through the access needle.No ancillary devices were used with the device.A follow up surgery was scheduled to remove the retained device and continue the original intervention to restore circulation to the affected vessel.The retained portion of the wire was removed from the common femoral artery during the follow up surgery, consisting of a femoral to popliteal bypass graft.According to the initial reporter, the patient did not experience any adverse effects due to this occurrence.
 
Event or Problem Description
No new patient or event information to report.
 
Additional Manufacturer Narrative
Description of event: as initially reported via fda medwatch user facility report 050084000-2021-8001, during an angiogram and intervention to address occlusion of the peripheral arteries, a wire included in a micropuncture transitionless stiffened cannula access set separated in the patient.The patient had extensive plaque in the peripheral arteries.The wire reportedly separated under a piece of plaque within the artery, leaving a one-centimeter piece of the wire in the patient.The access site was not scarred and resistance was not encountered.It s unknown if the wire was manipulated or removed through the access needle.No ancillary devices were used with the device.A follow up surgery was scheduled to remove the retained device and continue the original intervention to restore circulation to the affected vessel.The retained portion of the wire was removed from the common femoral artery during the follow up surgery, consisting of a femoral to popliteal bypass graft.Investigation ¿ evaluation a visual inspection of the returned device was conducted.A document based investigation was also performed including a review of complaint history, device history record, drawings, the instructions for use, manufacturing instructions, and quality control data.The complainant returned mpis-401-10.0-sc-nt-sst used to cook for investigation.Physical examination of the returned device showed: one wire received.Solder connection broken causing coil to elongate.The distal solder connection was not returned.A review of the device history record found no non-conformances related to the reported failure mode.Because there are no related non-conformances, adequate inspection activities have been established, there is objective evidence that the dhr was fully executed, and no other lot related complaints that have been received from the field, it was concluded that there is no evidence that nonconforming product exists in house or in field.A review of complaint history records shows no other complaints associated with the complaint device lot.The instructions for use (ifu), provides the following information to the user related to the reported failure mode: precautions when inserting, manipulating or withdrawing a device through an introducer, always maintain position.Do not attempt to insert or withdraw the wire guide and/or introducer if resistance is felt.Withdrawal or manipulation of the distal spring coil portion of the mandril wire guide through a needle tip may result in breakage.Upon removal from package, inspect the product to ensure no damage has occurred.A review of relevant manufacturing documents was conducted.It was concluded that the device aspect in question was visually/functionally inspected by quality control and no related gaps in production or processing controls were noted.Based on the provided evidence and the completed investigation, cook has concluded patient anatomy contributed to this incident.Per the quality engineering risk assessment, no further action is warranted.Cook will continue to monitor this device via the complaints database for similar complaints.This report is required by the fda under 21 cfr part 803.This report is based on unconfirmed information submitted by others.Neither the submission of this report nor any statement made in it is intended to be an admission that any cook device is defective or malfunctioned; that a death or serious injury occurred; or that any cook device caused or contributed to; or is likely to cause or contribute to a death or serious injury if a malfunction occurred.

Brand Name
MICROPUNCTURE TRANSITIONLESS STIFFENED CANNULA ACCESS SET
Common Device Name
DYB INTRODUCER, CATHETER
Manufacturer (Section D)
COOK INC
750 daniels way
bloomington IN 47404
MDR Report Key11327232
Report Number1820334-2021-00327
Device Sequence Number13658728
Product Code DYB
UDI-Device Identifier00827002480032
UDI-Public(01)00827002480032(17)231028(10)13520450
Combination Product (Y/N)N
Initial Reporter StateCA
Initial Reporter CountryUS
PMA/510(K) Number
K171275
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Other
Type of Report Initial,Followup,Followup
Report Date (Section B) 06/04/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date10/28/2023
Device Model NumberG48003
Device Catalogue NumberMPIS-401-10.0-SC-NT-SST
Device Lot Number13520450
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer03/03/2021
Initial Date Received by Manufacturer 02/05/2021
Supplement Date Received by Manufacturer02/16/2021
05/07/2021
Initial Report FDA Received Date02/15/2021
Supplement Report FDA Received Date03/01/2021
06/04/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other; Required Intervention;
Patient Age71 YR
Patient Weight78